advertisement
Question
Posted by: Mary | 2003/01/15

Tyroid????

I had my period in Nov'02, Dec nothing and now it started today again. My question is: Can it be due to tyroid problems? If you are on the pill, how would you know (if you had tyroid problems) since you will have your period every month. I know that missing a period is only one possible symtom of tyroid problems.
I have another problem. My tongue has this white coating on the back with red pimple like bumbs on it. The pharmacist said that it is called strawberry tongue. Any advice? I am using Daktarin oral gel and I am also putting the powder of interflore tablets on my tongue. Would this help?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Mary, not menstruating may be a symptom of thyroid problems, but it isn’t the most common symptoms. Thyroid problems are also not the most common reason for not menstruating.
Simplified, you menstruate when you’re on the pill because you don’t take any active pills. If you stop menstruating it’s usually due to an excess of a hormone. From this you can work out that taking the pill will not mask a problem like that.
I answered the tongue question before, but it looks like it got lost in the mail. :-) Here’s what I replied: “Mary, the term “strawberry tongue” (blood red tongue with white dots) is usually used to describe the typical appearance of the tongue in someone suffering from scarlet fever. It’s also seen in Kawasaki syndrome, but I doubt that you suffer from either of these diseases. It’s more likely that your doctor meant to say that it looks like a strawberry tongue, but not that it actually is one. Be that as it may, it’s difficult to say what the problem is without examining you first. The best I can do is to send you a copy of an article I wrote a while ago and then you can try to work out what the problem is. If you’re interested in a copy, please mail me at netdoc@mweb.co.za. Good luck.”
Taking Daktarin® and Inteflora® will help if the tongue changes are due to a Candida infection of the tongue/mouth. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement